Alert archive / Michigan / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 24, NWS Detroit, MI

July 8, 20164 counties in Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Jul 8, 2016, 7:09 PM EDT for 4 counties in Michigan. It was in force for 81 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2016, 7:09 PM EDT (23:09 UTC)
Expired
Jul 8, 2016, 8:30 PM EDT
In force
81 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Lenawee County, MI, Monroe County, MI, Washtenaw County, MI, Wayne County, MI

The radar

The Detroit radar (KDTX), 77 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 7:10 PM EDTHAIL 0.57 Nw Manchester, MIHALF INCH HAIL AND HEAVY DOWN POUR...CORNER OF JACOB AND WALKER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 8, 12:32 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 11.2 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2016-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 130 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2016-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
130 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
865 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

803 
WUUS53 KDTX 082309
SVRDTX
MIC091-115-161-163-090030-
/O.NEW.KDTX.SV.W.0024.160708T2309Z-160709T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
709 PM EDT FRI JUL 8 2016

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONROE COUNTY IN SOUTHEASTERN MICHIGAN...
  SOUTHERN WASHTENAW COUNTY IN SOUTHEASTERN MICHIGAN...
  NORTHEASTERN LENAWEE COUNTY IN SOUTHEASTERN MICHIGAN...
  SOUTHWESTERN WAYNE COUNTY IN SOUTHEASTERN MICHIGAN...

* UNTIL 830 PM EDT

* AT 709 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MANCHESTER...
  MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  SALINE AROUND 725 PM EDT. 
  MILAN AROUND 730 PM EDT. 
  WILLIS AROUND 735 PM EDT. 
  CARLETON AROUND 745 PM EDT. 
  FLAT ROCK AROUND 755 PM EDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
CARLETON...MONROE...MILAN...TECUMSEH...FLAT ROCK...SALINE...DUNDEE...
MANCHESTER...IDA AND PETERSBURG.

PEOPLE ATTENDING CELTIC FESTIVAL SHOULD SEEK SAFE SHELTER
IMMEDIATELY!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4202 8418 4207 8417 4207 8413 4229 8413
      4223 8368 4209 8317 4200 8313 4190 8325
      4190 8330 4183 8336 4181 8340
TIME...MOT...LOC 2309Z 271DEG 45KT 4215 8401 

HAIL...1.00IN
WIND...60MPH
 
$$

BT
4 follow-up statements
387 
WWUS53 KDTX 082324
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
724 PM EDT FRI JUL 8 2016

MIC091-115-161-163-090030-
/O.CON.KDTX.SV.W.0024.000000T0000Z-160709T0030Z/
MONROE MI-WASHTENAW MI-LENAWEE MI-WAYNE MI-
724 PM EDT FRI JUL 8 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR MONROE...SOUTHERN WASHTENAW...NORTHEASTERN LENAWEE AND
SOUTHWESTERN WAYNE COUNTIES...

AT 723 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MILAN...MOVING
EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  WILLIS AROUND 735 PM EDT. 
  CARLETON AROUND 745 PM EDT. 
  FLAT ROCK AROUND 750 PM EDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
CARLETON...MONROE...MILAN...TECUMSEH...FLAT ROCK...SALINE...DUNDEE...
MANCHESTER...IDA AND PETERSBURG.

PEOPLE ATTENDING CELTIC FESTIVAL SHOULD SEEK SAFE SHELTER
IMMEDIATELY!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4202 8418 4207 8417 4207 8413 4224 8405
      4223 8368 4209 8317 4200 8313 4190 8325
      4190 8330 4183 8336 4181 8340
TIME...MOT...LOC 2323Z 276DEG 43KT 4213 8372 

HAIL...1.00IN
WIND...60MPH
 
$$

BT
430 
WWUS53 KDTX 082339
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
739 PM EDT FRI JUL 8 2016

MIC091-115-161-163-090030-
/O.CON.KDTX.SV.W.0024.000000T0000Z-160709T0030Z/
MONROE MI-WASHTENAW MI-LENAWEE MI-WAYNE MI-
739 PM EDT FRI JUL 8 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR MONROE...SOUTHEASTERN WASHTENAW...NORTHEASTERN LENAWEE AND
SOUTHWESTERN WAYNE COUNTIES...

AT 738 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WILLIS TO NEAR DUNDEE...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  CARLETON AND MAYBEE AROUND 755 PM EDT. 
  MONROE AND FLAT ROCK AROUND 800 PM EDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
CARLETON...MONROE...MILAN...TECUMSEH...FLAT ROCK...SALINE...DUNDEE...IDA...
PETERSBURG AND WILLIS.

PEOPLE ATTENDING CELTIC FESTIVAL SHOULD SEEK SAFE SHELTER
IMMEDIATELY!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4202 8418 4207 8417 4207 8413 4223 8368
      4209 8317 4200 8313 4190 8325 4190 8330
      4183 8336 4181 8340
TIME...MOT...LOC 2338Z 277DEG 36KT 4212 8356 4202 8373 

HAIL...<.75IN
WIND...60MPH
 
$$

BT
953 
WWUS53 KDTX 090007
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
807 PM EDT FRI JUL 8 2016

MIC091-161-090016-
/O.CAN.KDTX.SV.W.0024.000000T0000Z-160709T0030Z/
WASHTENAW MI-LENAWEE MI-
807 PM EDT FRI JUL 8 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHTENAW AND
NORTHEASTERN LENAWEE COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 4193 8373 4202 8373 4208 8368 4208 8354
      4216 8340 4209 8317 4200 8313 4190 8325
      4190 8330 4183 8336 4181 8340
TIME...MOT...LOC 0006Z 287DEG 29KT 4195 8349 

$$

MIC115-163-090030-
/O.CON.KDTX.SV.W.0024.000000T0000Z-160709T0030Z/
MONROE MI-WAYNE MI-
807 PM EDT FRI JUL 8 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR MONROE AND SOUTHWESTERN WAYNE COUNTIES...

AT 806 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
MAYBEE...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  MONROE AROUND 815 PM EDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE FLAT
ROCK...DUNDEE...CARLETON...MONROE...MAYBEE...IDA...WOODLAND BEACH...WILLOW...
LA SALLE AND AZALIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4193 8373 4202 8373 4208 8368 4208 8354
      4216 8340 4209 8317 4200 8313 4190 8325
      4190 8330 4183 8336 4181 8340
TIME...MOT...LOC 0006Z 287DEG 29KT 4195 8349 

HAIL...<.75IN
WIND...60MPH
 
$$

BT
883 
WWUS53 KDTX 090032
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
832 PM EDT FRI JUL 8 2016

MIC115-163-090040-
/O.EXP.KDTX.SV.W.0024.000000T0000Z-160709T0030Z/
MONROE MI-WAYNE MI-
832 PM EDT FRI JUL 8 2016

...THE SEVERE THUNDERSTORM WARNING FOR MONROE AND SOUTHWESTERN WAYNE
COUNTIES HAS EXPIRED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS AND EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN
ALLOWED TO EXPIRE.

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS REMAIN POSSIBLE THROUGH
MID EVENING BUT SEVERE WEATHER IS NO LONGER EXPECTED. 

LAT...LON 4193 8373 4202 8373 4208 8368 4208 8354
      4216 8340 4209 8317 4200 8313 4190 8325
      4190 8330 4183 8336 4181 8340
TIME...MOT...LOC 0028Z 271DEG 45KT 4195 8349 

$$

BT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:57 PM EDT, 3 hours 12 minutes earlier.

Area forecast discussion, Jul 8, 3:57 PM EDT, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
357 PM EDT FRI JUL 8 2016

.DISCUSSION...

A significant severe weather scenario is unfolding over central and
southern lower Michigan during the afternoon into early evening.
Ongoing convection in the Saginaw Valley is essentially a broken
line of supercells focused along the surface cold front and dynamic
support for lift on the lead edge of the upper level circulation.
The latest runs of the ARW, NMM, and HRRR all suggest coverage will
be more scattered farther south along the front toward metro
Detroit. At the same time, mid afternoon mesoanalysis indicates
MLCAPE around 2500 J/KG and 0-6 km bulk shear of at least 45 knots
all the way south to the Ohio border. Thus, while coverage may be
lower farther south along the front, this instability/shear
combination favors high potential for organized and intense
convection over the entire area capable of large hail golf ball size
and larger, damaging wind gusts, and tornadoes. Severe thunderstorm
watch 356 remains in effect until 8 PM for all of SE Michigan.

Regional radar composite shows substantial coverage of showers and
weaker storms near the center of the upper low that will brush
through the Tri Cities and Thumb region later in the evening/early
overnight. The rest of the area will be dry with a general partly
cloudy sky near the Ohio border. Passage of the cold front will
bring surface dewpoint down into the upper 50s overnight and push
min temps into the lower half of the 60s most locations outside of
metro Detroit.

The upper low will remain nearby to our east during Saturday and
support weakly cyclonic to neutral flow over the central and eastern
Great Lakes. Cooler air upstream today supports guidance max temps
in the mid 70s for our area Saturday afternoon. This will set the
stage for a considerable diurnal component to cloud cover and some
instability related showers. Scattered coverage of showers similar
to those over Minnesota into western Wisconsin seems like a good
analog for SE Michigan. Mesoanalysis this afternoon indicates
surface based CAPE generally less than 500 J/KG and no strikes in
lightning detection. This is modeled quite well by CAMs like the ARW
and NMM and supports holding off on mention of thunder in our area.
Scattered showers would then persist into evening before dissipating
quickly after sunset.

High pressure will build over the region Sunday and last through
Monday with reasonable confidence. There is some uncertainty
regarding the pace of return flow development over the Midwest along
with eastward extent of warm advection rainfall Monday into Monday
night. Consensus of model guidance holds off on rain chances in SE
Michigan until Tuesday which looks reasonable as the upper level
ridge axis just begins to drift eastward by then. A steady warming
trend back into the mid 80s Monday to near 90 again by Wednesday
then looks solid given the depth of southerly flow in the large
scale subject to convective trends. There is loose agreement in the
medium range models for the next front to arrive Thursday into
Thursday night.

&&

.MARINE...

Thunderstorms will develop along, and ahead of, a cold front that
will sweep through the eastern Lakes this evening. Strong wind gusts
around 60 to 70 mph and large hail up to 2 inches may be possible
with these storms. Winds will become northwesterly by Saturday
morning in the wake of the front. The added instability from the
cooler air surging into the region will cause winds to increase
during the afternoon. The favorable northwest fetch will build wave
heights over the southern Lake Huron basin and along the shoreline
of the Thumb. This may necessitate a small craft advisory Saturday
afternoon into the overnight hours. The remainder of the forecast
period will be quiet with light to moderate winds.

&&

.PREV DISCUSSION...
Issued at 111 PM EDT Fri Jul 8 2016

AVIATION...

Atmosphere has struggled to erode the low moisture and stratus
through the morning but skies finally look to be scattering out with
better afternoon mixing. Attention turns to convective potential for
the afternoon and evening hours. An approaching cold front will be
the focus for an expanding area of showers and thunderstorms this
afternoon. Initiation time will be around 18-19Z for MBS and FNT,
and closer to 21Z for the Detroit area terminals. With the coverage
hires models are forecasting, decided to go tempo for all sites at
this time. Activity will end around 00Z with drier air leading to a
VFR bkn deck above 5kft.  Question will be what kind of stratus
field do we get in the early morning again with the enhance low
level moisture field left by the storms? Went with SCT for now til
we see where the bulk of the rain is laid out. Winds will pick up
this afternoon out of the west-southwest, and will veer
northwesterly behind the front by Saturday morning.

For DTW...Cloud decks will continue to rise over the next hour or
two before stabilizing in low VFR. Timing of the thunderstorms still
looks best from about 21-00Z this evening, but cannot rule out a
stray storm in advance of the line. Will handle any isolated lead
cell with an amendment. Low confidence in MVFR/IFR stratus early
Saturday morning.

//DTW Threshold Probabilities...

* Medium in cigs aob 5kft through this evening...low for early
  Saturday morning.

* Medium for thunderstorms in DTW airspace this afternoon.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...

MI...NONE.
Lake Huron...NONE.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.

&&

DISCUSSION...BT
MARINE.......DRK
AVIATION.....DRK

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Jul 8, 10:32 AM EDT, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1032 AM EDT FRI JUL 8 2016

MIZ047>049-053>055-060>063-068>070-075-076-082-083-090815-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
1032 AM EDT FRI JUL 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS THUNDERSTORMS ARE EXPECTED FROM THE TRI CITIES AND NORTHERN
THUMB DOWN TO ABOUT THE I-69 CORRIDOR WITH COVERAGE MORE SCATTERED
TO THE SOUTH THROUGH METRO DETROIT. STORMS WILL HAVE POTENTIAL TO
BECOME SEVERE OVER ALL OF SOUTHEAST MICHIGAN...CAPABLE OF WIND GUSTS
TO 60 MPH OR GREATER AND LARGE HAIL NEAR GOLF BALL SIZE. THE
ENVIRONMENT IS ALSO FAVORABLE FOR TORNADOES IN THE STRONGEST STORMS.
TIMING FOR THE GREATEST SEVERE WEATHER THREAT IS FROM 2 PM TO 8 PM.
STORM MOTION WILL BE WEST TO EAST AT 40 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE NEXT CHANCE OF THUNDERSTORMS WILL BE WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON AND EVENING.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-090815-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
1032 AM EDT FRI JUL 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY OVER SAGINAW BAY AND LAKE
HURON WITH COVERAGE MORE SCATTERED TO THE SOUTH THROUGH WESTERN LAKE
ERIE. STORMS WILL HAVE POTENTIAL TO BECOME SEVERE OVER ALL AREAS...
CAPABLE OF WIND GUSTS TO 50 KNOTS OR GREATER AND LARGE HAIL NEAR
GOLF BALL SIZE. THE ENVIRONMENT IS ALSO FAVORABLE FOR WATERSPOUTS
NEAR SHORELINE REGIONS. TIMING FOR THE GREATEST SEVERE WEATHER
THREAT IS FROM 2 PM TO 8 PM. STORM MOTION WILL BE WEST TO EAST AT
35 KNOTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE NEXT CHANCE OF THUNDERSTORMS WILL BE WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON AND EVENING.

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

BT

In the hours before

Special weather statement, Jul 8, 6:13 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
613 PM EDT FRI JUL 8 2016

MIZ062-082315-
LAPEER MI-
613 PM EDT FRI JUL 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR LAPEER COUNTY UNTIL 715 PM EDT...

AT 612 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
LAPEER...MOVING EAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  METAMORA AROUND 620 PM EDT.
  DRYDEN AND LUM AROUND 630 PM EDT.
  IMLAY CITY AROUND 635 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE KINGS MILL...ELBA...
THORNVILLE...BURNSIDE...GOODLAND TOWNSHIP AND ATTICA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHEASTERN MICHIGAN.

LAT...LON 4289 8302 4288 8345 4323 8346 4323 8300
      4289 8299
TIME...MOT...LOC 2212Z 270DEG 39KT 4304 8340

BT
Local storm report, Jul 8, 6:15 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
615 PM EDT FRI JUL 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     MARINE TSTM WIND 12 NNW BAY PARK         43.81N 83.72W
07/08/2016  M49.00 MPH       LHZ422             MI   BUOY

            AT SAGINAW BAY LIGHT 1

&&

DT
Local storm report, Jul 8, 6:19 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
619 PM EDT FRI JUL 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     MARINE TSTM WIND 1 SSE PORT SANILAC      43.42N 82.54W
07/08/2016  M41 MPH          SANILAC            MI   C-MAN STATION

&&

DT
Special weather statement, Jul 8, 6:27 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
627 PM EDT FRI JUL 8 2016

MIZ055-062-063-082330-
SANILAC MI-ST. CLAIR MI-LAPEER MI-
627 PM EDT FRI JUL 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR LAPEER...ST. CLAIR AND SOUTHERN
SANILAC COUNTIES UNTIL 730 PM EDT...

AT 626 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR LEXINGTON TO NEAR MELVIN TO NEAR LAPEER.
MOVEMENT WAS EAST AT 40 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  CROSWELL...LEXINGTON AND APPLEGATE AROUND 630 PM EDT.
  PECK AROUND 635 PM EDT.
  YALE AROUND 640 PM EDT.
  ALMONT AROUND 645 PM EDT.
  CAPAC AROUND 650 PM EDT.
  LAKEPORT AND EMMETT AROUND 700 PM EDT.
  RICHMOND AND MEMPHIS AROUND 705 PM EDT.
  ST. CLAIR AND MARYSVILLE AROUND 725 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ROSEBURG...VALLEY
CENTER...AMADOR...FARGO...LYNN TOWNSHIP...FORT
GRATIOT...COLUMBUS...BLAINE... SMITHS CREEK AND RATTLE RUN.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHEASTERN MICHIGAN.

LAT...LON 4289 8247 4274 8248 4279 8273 4290 8274
      4288 8339 4311 8339 4332 8320 4336 8250
      4317 8247 4310 8243 4295 8243
TIME...MOT...LOC 2226Z 283DEG 35KT 4330 8255 4322 8291 4302 8324

BEHNKE
Special weather statement, Jul 8, 6:34 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
634 PM EDT FRI JUL 8 2016

MIZ082-082330-
LENAWEE-
634 PM EDT FRI JUL 8 2016

...A STRONG THUNDERSTORM WILL AFFECT LENAWEE COUNTY...

AT 634 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HILLSDALE...
MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  HUDSON AND HUDSON AROUND 650 PM EDT.
  CLAYTON AROUND 700 PM EDT.
  ADRIAN AROUND 715 PM EDT.
  BLISSFIELD...DEERFIELD AND BRITTON AROUND 730 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CADMUS...MANITOU
BEACH-DEVILS
LAKE...RIDGEWAY...MACON...SENECA...SPRINGVILLE...ROLLIN...
FAIRFIELD...CAMBRIDGE JUNCTION AND TIPTON.

LAT...LON 4207 8436 4208 8377 4172 8377 4171 8436
TIME...MOT...LOC 2234Z 267DEG 35KT 4185 8457

DT
Local storm report, Jul 8, 6:41 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
641 PM EDT FRI JUL 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     TSTM WND DMG     3 NNE CASS CITY         43.64N 83.16W
07/08/2016                   TUSCOLA            MI   TRAINED SPOTTER

            2 FT DIAMETER TREE DOWN AT SCHWEGLER AND DAUS...LIMB ON
            WIRES AT FORESTVILLE RD AND VAN DYKE

&&

DELLIOTT

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 9:34 PM EDTSpecial Weather StatementDTXMidland, Saginaw56 min
Jul 7, 9:58 PM EDTSpecial Weather StatementDTXSaginaw62 min
Jul 7, 10:30 PM EDTSevere Thunderstorm WarningDTXBay, Saginaw, Tuscola60 min
Jul 7, 10:36 PM EDTSpecial Weather StatementDTXLenawee39 min
Jul 7, 10:58 PM EDTSpecial Weather StatementDTXLenawee, Monroe92 min
Jul 7, 11:02 PM EDTSpecial Weather StatementDTXGenesee, Lapeer43 min
Jul 7, 11:14 PM EDTSevere Thunderstorm WarningDTXLapeer, Sanilac, Tuscola55 min
Jul 7, 11:23 PM EDTAreal Flood AdvisoryDTXLenawee3 hr
Jul 7, 11:24 PM EDTSpecial Weather StatementDTXGenesee, Lapeer, Macomb, Oakland, Saint Clair66 min
Jul 8, 12:14 AM EDTSpecial Weather StatementDTXOakland61 min
Jul 8, 12:16 AM EDTAreal Flood AdvisoryDTXOakland3 hr
Jul 8, 12:18 AM EDTAreal Flood AdvisoryDTXMonroe3 hr
Jul 8, 12:32 AM EDTAreal Flood AdvisoryDTXLapeer, Saint Clair3 hr
Jul 8, 1:15 AM EDTAreal Flood AdvisoryDTXLivingston, Oakland, Washtenaw3 hr
Jul 8, 1:18 AM EDTAreal Flood AdvisoryDTXMacomb, Saint Clair3 hr
Jul 8, 5:49 AM EDTAreal Flood WarningDTXMacomb, Wayne6 hr
Jul 8, 2:29 PM EDTSevere Thunderstorm WarningDTXBay61 min
Jul 8, 2:33 PM EDTSpecial Marine WarningDTX117 min
Jul 8, 2:43 PM EDTSpecial Weather StatementDTXMidland77 min
Jul 8, 2:46 PM EDTTornado WarningDTXBay44 min
Jul 8, 3:02 PM EDTSevere Thunderstorm WarningDTXMidland58 min
Jul 8, 3:28 PM EDTTornado WarningDTXBay30 min
Jul 8, 4:07 PM EDTSevere Thunderstorm WarningDTXHuron, Tuscola53 min
Jul 8, 4:13 PM EDTSpecial Weather StatementDTXBay77 min
Jul 8, 4:23 PM EDTSpecial Marine WarningDTX97 min
Jul 8, 4:36 PM EDTSevere Thunderstorm WarningDTXBay, Saginaw, Tuscola54 min
Jul 8, 4:51 PM EDTSpecial Marine WarningDTX114 min
Jul 8, 4:53 PM EDTSevere Thunderstorm WarningDTXHuron, Sanilac67 min
Jul 8, 5:03 PM EDTSevere Thunderstorm WarningDTXLivingston, Shiawassee57 min
Jul 8, 5:23 PM EDTSevere Thunderstorm WarningDTXSanilac52 min
Jul 8, 5:27 PM EDTSpecial Marine WarningDTX93 min
Jul 8, 5:29 PM EDTSevere Thunderstorm WarningDTXLapeer, Tuscola47 min
Jul 8, 5:58 PM EDTSevere Thunderstorm WarningDTXGenesee16 min
Jul 8, 6:13 PM EDTSpecial Weather StatementDTXLapeer62 min
Jul 8, 6:27 PM EDTSpecial Weather StatementDTXLapeer, Saint Clair63 min
Jul 8, 6:34 PM EDTSpecial Weather StatementDTXLenawee56 min
Jul 8, 7:00 PM EDTSevere Thunderstorm WarningDTXOakland, Washtenaw, Wayne60 min
Jul 8, 7:12 PM EDTSpecial Marine WarningDTX93 min
Jul 8, 7:27 PM EDTSpecial Weather StatementDTXMacomb48 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.